MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET
Model Number 66800039
Medical Device Problem Codes Failure to Prime (1492); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during set up/ inspection, before a procedure, the versajet ii console turned on but when the pedal was pressed it did not purge the line.This led to a change in the surgical technique and a delay of less than or equal to 30 minutes.No patient harm reported.
 
Additional Manufacturer Narrative
H10: additional information.The reported versajet device was received for complaint evaluation, the concomitant handpiece and foot pedal was not returned.All supplied information has been reviewed and we have not been able to confirm the complaint or relate the reported event to a manufacturing problem.Visual and functional evaluation was performed, on the console with a test handpiece and footswitch with no faults found, the device primed the test handpiece as expected.Potential cause may include ensuring that the device and handpiece are set up in accordance with the instruction for use.A faulty foot pedal cannot be ruled out as a contributory factor.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.A review of the manufacturing records found that there was no evidence that the products did not meet specifications at the time of manufacture.A complaint history review revealed further instances of this nature, as no manufacturing problems was observed, no corrective actions are deemed necessary this investigation is now complete.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
VERSAJET II CONSOLE
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12538153
Report Number8043484-2021-01789
Device Sequence Number11096564
Product Code FQH
UDI-Device Identifier00040565124759
UDI-Public00040565124759
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2023
Device Model Number66800039
Device Catalogue Number66800041
Device Lot Number50923900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN VERSAJET FOOTSWITCH; VERSAJET EXACT ASSY, 45 DEG X 14MM (PART 66800041)
Patient SexUnknown